Ask Questions

Send us an anonymous question. We'll post the answers every Friday.

Please Enter Captcha
CAPTCHA Image

Refresh Captcha


Latest Questions

I have been on the depo-provera shot for almost a year now. I have recently just gotten my third one, and I have been on top with my appointments. This past time, I was spotting (which I normally do), but a few days after, I had sexual intercourse with my boyfriend and he finished inside of me. could I become pregnant at all?

Depo-Provera is effective 97-99% of the time. This means if 100 women receive Depo-Provera 1-3 may have an accidental pregnancy. Depo-Provera starts working within 24 hours of receipt of the first injection. It is considered to be a highly-effective form of birth control. Because of Depo's effective rate, it is unlikely you are pregnant. if you are worried about being pregnant, we recommend scheduling a visit with us or your care provider for a pregnancy exam. We also encourage practicing safe sex. Depo-Provera does not protect against sexually transmitted infections or diseases. You can always stop by the Corner for some free condoms (we keep them at the front desk). You can  pick some up anytime, even if you are not a patient. 

 

In December, I was on my period for 3 weeks, and in January I did not get my period. I started having back pain, nausea, pelvis pain, and noticed a strong smell, so I went to my doctor and took a test. They told me I was not pregnant. A week later I start having body pain to the point that I can not move, so I went to the ER on Feb 10th to see what was going on with me. They told me nothing was wrong, but the next morning I start spotting with painful cramps that felt like contractions. I went to use the rest room and saw two big tissues they were not blood clots. I was on the Depo shot. some how I felt like I was pregnant, but doctors keep telling me I was not. I think I had a miscarriage.

If you taking the DepoProvera shot, then you are likely protected from pregnancy. What may be the case, is that you are experiencing irregular, break through bleeding that can vary from irregular bleeding to passing clots of varying sorts. My suggestion is to connect with you primary care doctor, instead of the emergency department, so you can get consistent answers on your symptoms. If you do not have a doctor please feel free to call us 734-484-3600 to schedule. 

 

I've been on birth control pills for about 5 months. For the first 2 months my period was brown and spotty. The next 2 periods were becoming normal they were steady and lasted for 3-4 days. On Dec. 31 I took my birth control pill 3-4 hours late. My period was normal. I had sex without a condom on Jan. 16, but I took my pills at the same time everyday. I was supposed to get my period 1-2 days, ago but all I had was brown discharge and a little bit of blood. It's been going on for 3-4 days. Could I be pregnant?

If you have consistently been on birth control for 5 months, and for the month of January you took your pill at the same time every day that is reassuring that your birth control method is protecting you from getting pregnant. There are many reasons as to why a period can be different from what you are used to, including stress, nutrition, exercise, just to name a few. If you are concerned you are pregnant, take an at home pregnancy test a week after you missed period to be certain whether or not you are. I would start taking a prenatal vitamin, just in case, and avoid tobacco, alcohol and drug use. Also, if you are having unprotected sex, you are at risk for a sexually transmitted infection, unless you and your partner have recently been tested and are in a monogamous (just you and your partner) relationship. If not, please schedule a check up with your doctor to get tested. Feel free to call us to schedule if you do not have a doctor 734-484-3600. 

 

Can I get pregnant if my boyfriend had sperm on his fingers and then put them inside me?

If semen is inserted into a vagina, regardless of how it is delivered, it is possible to get pregnant.If you are concerned that you might be pregnant, we suggest you make an appointment to have a pregnancy test.  It is always better to be safe than sorry.  Also, remember that condoms help prevent STI transmission, and we always recommend using protection when engaging in sexual activity.  If you are concerned about your STI status, you can schedule an appointment to get that checked out as well.  Give us a call and let us know what times will work for you!  Plus, when you come in, you can pick up some free condoms so that you can protect yourself from STIs too.

 

I switched to the depo shot for 3 months then I stopped, and I switched to the nuvaring right away. One day after I got on the nuvaring I had sex and the guy ejaculated inside of me could. I possibly get pregnant?

Any time a new birth control method is initiated, it is always important to use a back up method of contraception (condoms) for at least a week. You should call to schedule an appointment with your doctor in order to be certain as to whether or not you are, or are not, pregnant. Feel free to call us to schedule 734-484-3600.

 

I took an ovulation test and pregnancy test 3 days before my next period..and the result show a positive line..the same clear T/C line for ovulation test and faint T line(but still can see) for pregnancy line...is there a possibility that I am pregnant?

There are many different ovulation tests and pregnancy tests in stores to buy, and the result can only be interpreted by reading the product manual in the box of the test you took. So, unfortunately, we cannot give you an interpretation of your test over the internet. However, if you are having unprotected sex (not on birth control or not using condoms correctly), then you are always at risk of becoming pregnant. We recommend scheduling an appointment with your doctor to have a pregnancy test run in the next week. If you do not have a doctor, please call 734-484-3600 to schedule with us.

Also, if you are trying to become pregnant, please make sure to purchase a prenatal vitamin tablet at your nearest pharmacy, and start taking 1 pill per day as soon as possible. If you cannot afford a prenatal vitamin, please call us 734-484-3600.

My period was a week early. I spotted for 2 days then became bright red followed by heavier bleeding for 2 days. What does that mean? My periods have always been normal.

A woman's menstrual cycle can be affected by many things, including sleep, stress, nutrition, physical activity, just to name a few. If your periods have been regular until now, and this is the only irregular period you've had, I would continue to monitor for changes in your cycle. If your next cycle is irregular, please call your doctor or schedule an appointment here at the Corner.

Are you on birth control? Are you having unprotected sex? You are at risk of becoming pregnant if you are not on birth control or not using condoms as directed. Please schedule an appointment with your doctor for a pregnancy test, if this is the case.

Finally, if your bleeding were to ever become heavy enough to soak through a regular, everyday pad within 1-2 hour and/or you pass a blood clot larger than the size of a golf ball, please go directly to the nearest urgent care or emergency department.

 

I do not know what is wrong with me..I think I am sick.......Twitchy fingers, drowning sensation, headaches, aggressive mood swings, chest that feels closed (only when in crowds), I have very frequent shortness of breath, inability to concentrate, frequent fainting or passing out, severe pain in the chest when breathing in, pains in the neck when I swallow. Please help.

The symptoms that you have listed definitely need to be checked out as soon as possible. Please check your local listings for the nearest emergency department and/or urgent care. Please do not wait to seek medical attention for these things. You will need to schedule a follow up appointment with your doctor after you are seen urgently for management of these symptoms. If you do not have insurance or do not have a doctor, please call us to establish care as a patient - 734-484-3600.

 

How long after starting birth control pills for the first time should I expect spotting?

Spotting is not an expectation of starting birth control, but rather a possible side effect. Generally, you should not expect bleeding until you get to the last week of pills in your pack. If it is your first month, however, you may have spotting but not guaranteed. If you find yourself having irregular bleeding, please call your doctor, especially if you are soaking through a regular pad/tampon in less than 1 hour and/or passing clots larger than a golf ball.

 

I'm 25yrs old. I have Medicaid, and I'm looking for a transgender friendly doctor so I can start testosterone shots.

The Corner accepts patients up until their 26th birthday, so please call us to make an appointment as soon as possible. Once you establish care with us, we can assist you with your needs. We can also assist you with finding a different transgender-friendly provider after your 26th birthday.


Phone: 734.484.3600 Fax: 734.484.3100
47 N. Huron Street, Ypsilanti, Michigan 48197 | Map »